2 weeks post ablation

Well 2 weeks and it is so true that the healing process takes time. Taking high dose lansaprazole because of problems swallowing and pain in between my shoulder blades,heart beat all over the place. I said in my last post I would say 'do it' well some days yes and today feeling the strain. Has anyone else had constant belching and pain on swallowing? Also slow heart beat and extra beats? Have spoken to specialist nurse and apparently this is all 'normal'.

8 Replies

oldestnewest
  • Sorry you're having a tough time with your recovery. It seems to vary so much with people. I have to say that apart from ectopics I never experienced any of these problems with my 3 ablations ( I still get AF though lol! )

    Sandra

  • Hi

    I had Ablation 5 months ago and still setting loads of ectopics and really bad heartburn which I have had before but never ongoing like this. I have had Lanzoprazole,Omeprazole and Ranitadine for the Acid Reflux but all have given me terrible palpitations and have had to stop taking. Now I just take Gaviscon but may have to approach GP again as they did mention Endoscopy.I still suffer from tiredness and somedays cannot be bothered to do anything,often have to push myself to go to work.Not had any AF events so far just wish my heart would settle down and stop jumping around.Don't take any medication as it interferes with work and driving.I have no stroke risk either.

  • Why does no one warn us about this? I am sure the ectopics are linked to the heartburn. Going to try deep breathing and camomile tea today. X

  • Because they don't think it is serious, they hope it won't happen and they don't want to put ideas into your head! Also bear in mind the EPs are enthusiastic techies with new toys in many cases 😀 so what are a few 'hiccups' if your arrhythmia is fixed in the end?

  • I am now 6 weeks post-ablation. Shortly after the op (Epicardial mini-maze) I started to get severe acid reflux. Although the first time it coincided with taking Oxycodone (they subsequently decided I was allergic) I am not sure whether this was the cause. They gave me Lansaprazole 30 mg to take daily for the next 6 weeks. When I returned home and regained my appetite, every meal would involve extensive burping; this settled down after a couple of weeks. The 6 weeks finishes this weekend, so am not sure how I will react when I stop, but I am not expecting a problem.

    My resting heart rate has changed significantly; it was 57 prior to diagnosis, 45 after being prescribed bisoprolol and rose to 70 after the op. It has now come down to about 60. My heartbeat was irregular for 11 days and then settled down. I had been in NSR for the next few weeks and then had an irregular beat last monday; I noticed it after work and it was back to normal before I went to bed. I have a Kardia, and although it gave a diagnosis of "possible AF" the trace was completely different to my pre op trace. The post op one retained a noticeable P-wave. I had to call the hospital to confirm details of my review next week, so mentioned it to the nurse; apparently during the "blanking period" irregularities are not counted as being AF and are completely normal.

    Don't worry about how you feel at the moment; before ablation you only process the good things you see and hear about it, so you take more notice of the people who are back at work within two days. Afterwards you notice more people who struggle a little. My op was 7th April, I told my boss that I would be OK to work from home after a week so I would be back working on the 18th after the easter bank holiday. I was too exhausted for this and took an extra week off. I still struggle to concentrate in the late afternoon, even now.

  • Phew! Thought I was alone. Thanks x

  • Thank you for your reassuring post, i had my ablation 4 days ago and 2 days ago returned to hospital with a heart rate of 130 and alot of fluttering, im reassured that it takes time to settle as my consultant told me it was instant so for the last couple of days i have worried it failed. My heart rate appears to be 90 alot of the time so hopefully this will lower in time. Im no longer on any meds such as bisoprolol so im sure this will also take time to leave my body. I wish you all the best in your recovery.

  • Well thought it was a good day yesterday until I developed a pulse of 175 for two hours! Back on beta blockers, one tablet and back to 65. What next? This road to recovery is very unnerving, not least for lack of any support regarding problems. Thank goodness for this forum the only place where I am getting any advice.

You may also like...